MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY
Model Number 10706
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr.: the product was returned to boston scientific for analysis.Returned product consisted of an angiojet spiroflex catheter.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually examined for damage or any irregularities.No guidewire was stuck in the device.The catheter shaft showed multiple bends and kinks.The shaft of the device was separated approximately 35cm from the tip.Functional testing was not attempted due to the severe damage on the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that catheter difficulty removal and tip break occurred.An angiojet spiroflex was used in a thrombectomy procedure.During the introduction, it was noted that the catheter was stuck and the tip broke off when it was tried to remove.The device was then removed surgically.The procedure was cancelled.No patient complications were reported and patient was fully recovered and was okay.
 
Additional Manufacturer Narrative
Updated: h6 - impact codes.Device evaluated by mfr.: the product was returned to boston scientific for analysis.Returned product consisted of an angiojet spiroflex catheter.The pump assembly, effluent/supply line, shaft, tip, and spike line were visually examined for damage or any irregularities.No guidewire was stuck in the device.The catheter shaft showed multiple bends and kinks.The shaft of the device was separated approximately 35cm from the tip.Functional testing was not attempted due to the severe damage on the device.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that catheter difficulty removal and tip break occurred.An angiojet spiroflex was used in a thrombectomy procedure.During the introduction, it was noted that the catheter was stuck and the tip broke off when it was tried to remove.The device was then removed surgically.The procedure was cancelled.No patient complications were reported and patient was fully recovered and was okay.It was further reported via medwatch (b)(4) that the detached tip was attempted to be removed with a snare but was unsuccessful.

Brand Name
ANGIOJET SPIROFLEX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14474743
Report Number2134265-2022-05798
Device Sequence Number17476934
Product Code MCX
UDI-Device Identifier08714729889380
UDI-Public08714729889380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Model Number10706
Device Catalogue Number10706
Device Lot Number0027921817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown